Kidney Health 2 : What's in your cabinet?

POZ - Health, Life and HIV
Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
POZ Focus

Back to home » HIV 101 » POZ Focus » Kidney Health 2

Table of Contents



Q: Why should I care about my kidneys?

El doctor dice

Quick Kidney Facts

Keeping Things Real

Kidney report

What's up, doc?

What's in your cabinet?

 
What You're Talking About
It's Time for a TV Dramedy Series About Life With HIV (27 comments)

Let's Kick ASS - AIDS Survivor Syndrome (23 comments)

AHF Campaigns Against PrEP as a 'Public Health Intervention' (20 comments)

Depression, God and Staying Alive... (blog) (15 comments)

True Story - An essay by a gay journalist and author who is tired of living in fear of HIV (13 comments)

Health Care is a Human Right (8 comments)
Most Popular Lessons

The HIV Life Cycle

Shingles

Herpes Simplex Virus

Syphilis & Neurosyphilis

Treatments for Opportunistic Infections (OIs)

What is AIDS & HIV?

Hepatitis & HIV


emailprint

What's in your cabinet?

Some HIV medications and complementary therapies may cause kidney side effects. Talk to your doctor about these drugs:

Nucleotide Analogues

Drug
Tenofovir, the active ingredient in Viread and one of the drugs in Truvada and Atripla

Possible side effect Accumulation in the kidney tubules, resulting in renal problems in a very small percentage of users

Nucleoside Analogues

Drugs All, notably Zerit (stavudine) and Videx (didanosine)

Possible side effect Rare acid buildup in the blood that can result in kidney failure

Protease Inhibitors

Drugs Crixivan (indinavir) and, less frequently, Reyataz (atazanavir)

Possible side effect
Formation of kidney stones, which can be very painful and require hospitalization to remove. Tip: Drink at least eight glasses of water a day.

Complementary Therapies

Drugs Chinese herbs containing sources of aristolochic acid, including Aristolochia, Bragantia and Osarum

Possible side effect Chinese herbal nephropathy, leading to rapid kidney failure

Antibiotics

Drugs
Some meds that treat fungal infections, PCP and CMV

Possible side effect A rapid shutdown of the kidneys

Nonsteroidal Anti-inflammatory Drugs

Drugs
Advil (ibuprofen) and Aleve (naproxen)

Possible side effect
An allergic reaction known as interstitial nephritis, which can decrease blood flow inside the kidneys



[ Go to top ]

Join POZ Facebook Twitter Google+ MySpace YouTube Tumblr Flickr
Quick Links
Current Issue

HIV Testing
Safer Sex
Find a Date
Newly Diagnosed
HIV 101
Disclosing Your Status
Starting Treatment
Help Paying for Meds
Search for the Cure
POZ Stories
POZ Opinion
POZ Exclusives
Read the Blogs
Visit the Forums
Job Listings
Events Calendar


    dlw8585
    Fort Lauderdale
    Florida


    romanticseattle
    Tacoma
    Washington


    ernienyc
    Bronx
    New York


    albsur7436
    San Francisco
    California
Click here to join POZ Personals!
Ask POZ Pharmacist

Talk to Us
Poll
Have you ever been tested for hepatitis C?
Yes
No

Survey
Pop Watch

more surveys
Contact Us
We welcome your comments!
[ about Smart + Strong | about POZ | POZ advisory board | partner links | advertising policy | advertise/contact us | site map]
© 2014 Smart + Strong. All Rights Reserved. Terms of use and Your privacy.
Smart + Strong® is a registered trademark of CDM Publishing, LLC.